MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 36MM I.D. SIZE E HIGH WALL LINER; PROTHESIS, HIP

ZIMMER BIOMET, INC. 36MM I.D. SIZE E HIGH WALL LINER; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported there was hair stuck on the implant.The circulator opened the implant and had it available for the scrub nurse to take.The scrub nurse noticed the hair on the cup of the liner.The scrub nurse refused to take the implant.The packaging was intact before opening.There was no consequences or impact to the patient.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.No product was returned; visual and dimensional evaluations could not be performed.Visual evaluation of the provided photos found a hair-like fiber on the device.The packaging has been previously opened; therefore, the origin of the fiber cannot be determined.This complaint cannot be confirmed as the product was previously opened.Review of the device history records identified no related deviations or anomalies during manufacturing related to the reported event.Review of complaint history found no additional related issues for the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: d9; g3; h2; h6.Visual evaluation of the returned product found a hair-like debris.The sterile packaging was previously opened.This complaint has been confirmed by evaluation of the returned product.Return of the product does not alter the previous investigation.A definitive root cause or condition of the device when it left zimmer biomet cannot be determined, as the product was returned opened.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
36MM I.D. SIZE E HIGH WALL LINER
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16691276
Report Number0001822565-2023-00946
Device Sequence Number5921538
Product Code LPH
UDI-Device Identifier00889024520486
UDI-Public(01)00889024520486(17)271009(10)65604132
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190660
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number30123605
Device Lot Number65604132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer05/01/2023
10/02/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/03/2023
10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown